Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Treatment for vomitings and diarrhea in a child - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Hi, my daughter, 3 years old had started vomiting 5 days back(on tuesday) and it followed by loose bowels and then fever. Doctor first suspected a viral infection but also started an antibiotic taxim-o. The vomiting was suppressed by emeset syrup and did not last more than a day. on the 4th day(yesterday), again met the doctor and she changed the antibiotic to Ofloxacin+Metronidazol suspension. From yesterday evening fever is not peaking as before and there is less frequent bowel movements and not watery as before. Today just now she did a bowel movement in the under garment and it was just mucus with some blood stains. I need some advices.
Doctor :   hello
User :   Hi
Doctor :   give me a min, let me read your query
User :   ok
Doctor :   how is the diet ?
Doctor :   is she eating well ?
User :   she is tolerating fluids but refusing to take any. We were feeding her with Rice Ganji and water. An ORS mixed in water is also given at times
Doctor :   ok well continue to do so
Doctor :   let me explain the reason for the blood stained stool
User :   ok
User :   yesterday night and today night she did take solid food. 1 Dosa yesterday and a rice stuff today
Doctor :   now its true that your baby is having a severe bout of infectious diarrhea, for which antibiotics have already been given
Doctor :   its usually caused by a bacteria
Doctor :   bacteria that grows in the gut if the bacterial balance has been upset; the toxin can cause injury to the mucosa and bloody stools.
Doctor :   is she sleeping now ?
User :   yes she is.
User :   Do I need to consider this blood stains as a reason to take her to a hospital emergency ?
Doctor :   no but yes you do need to take her tomorrow morning
Doctor :   at this moment let her rest
User :   ok doctor. Is it part of the infection being settling down or something which leads to another infection kind of ?
Doctor :   its the part of same infection
User :   upto end of day 3 she had high fever and was once taken to casuality in the night. They gave Meftal-P syrup in addition to the crocin that we were giving every 4 -6 hours.
Doctor :   the toxin causes the mucosa to tear and causing the bleed .. let her rest keep her HYDRATED
Doctor :   morning you need to take her to the doctor
User :   sure doctor. Any particular examination (stool or blood ) preferred ?
Doctor :   stool examination not yet done ?
User :   no. Doctor said we can do it if she is not improving today also
User :   it was said on yesterday
Doctor :   well t should be done now so that we can pinpoint the cause
Doctor :   any abdominal discomfort she is complaining of?
User :   ok. She is too tired and not at all active, though not appeared to be over dehydrated so far
User :   yes , not regular. She complaints about abdominal pain just before the bowel movement and after it is done, she is fine
Doctor :   OK
User :   we take that as a signal for taking her to the toilet
Doctor :   well you need to make sure IS TAKING THE FLUIDS
Doctor :   and take her to the physician in the morning
User :   ok . Thank you Doctor. Anything specific you can tell us apart from this ?
Doctor :   well thats about it ... you are doing everything ok
User :   thanks for your time Doctor. thats it from my end too.
Doctor :   your welcome
Doctor :   take care
Doctor :   good bye
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor